Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 4, NWS San Angelo, TX

November 17, 201515 counties in Texas

NWS San Angelo, TX issued this wind advisory at Nov 17, 2015, 4:33 AM CST for 15 counties in Texas. It took effect at Nov 17, 2015, 10:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2015, 4:33 AM CST (10:33 UTC)
In effect from
Nov 17, 2015, 10:00 AM CST
Expired
Nov 17, 2015, 3:08 PM CST
In force
5 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 77 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 353 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
353 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

247 
WWUS74 KSJT 171033
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
433 AM CST TUE NOV 17 2015

...WIND ADVISORY IN EFFECT TODAY FROM 10 AM TO 4 PM... 

.IN THE WAKE OF AN OVERNIGHT COLD FRONTAL PASSAGE...WEST TO
SOUTHWEST WINDS WILL INCREASE THIS MORNING AND BECOME GUSTY...
ESPECIALLY ACROSS THE AREA ALONG AND NORTH OF A BARNHART TO
SAN ANGELO TO BROWNWOOD LINE. WIND GUSTS OF 35 TO 40 MPH ARE
POSSIBLE. WIND SPEEDS WILL DECREASE BY LATE THIS AFTERNOON.

TXZ049-054-064>066-071-072-098-099-113-114-127-128-139-140-172200-
/O.NEW.KSJT.WI.Y.0004.151117T1600Z-151117T2200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD
433 AM CST TUE NOV 17 2015

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

* TIMING...TODAY FROM 10 AM TO 4 PM.

* WINDS...FROM THE WEST TO SOUTHWEST AT 25 TO 35 MPH...WITH GUSTS
  OF 35 TO 40 MPH POSSIBLE. 

* IMPACTS...LIGHT LOOSE OUTDOOR ITEMS BLOWN AROUND. DIFFICULT
  DRIVING CONDITIONS ON SOME AREA ROADWAYS WITH CROSS WINDS.
  DIFFICULT BOATING CONDITIONS WITH CHOPPY WATERS ON AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
643 
WWUS74 KSJT 172108
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
308 PM CST TUE NOV 17 2015

TXZ049-054-064>066-071-072-098-099-113-114-127-128-139-140-172215-
/O.CAN.KSJT.WI.Y.0004.000000T0000Z-151117T2200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD
308 PM CST TUE NOV 17 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND
ADVISORY. 

THE WIND ADVISORY HAS BEEN CANCELLED. WEST WINDS OF 20 TO 30 MPH
WILL CONTINUE THIS AFTERNOON AND THEN DECREASE RAPIDLY THIS
EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 17, 4:08 AM CST, 25 minutes earlier.

Area forecast discussion, Nov 17, 4:08 AM CST, 25 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
408 AM CST TUE NOV 17 2015

.SHORT TERM...
(Today and Tonight)

A strong upper low is located over northern New Mexico early this
morning. Pacific cold front was east of a Brownwood to Junction
line at 3 AM, and moving to the east. Winds were mostly from the
west behind the front at comparatively decreased speeds than the
winds ahead of it.

An area of showers with a few thunderstorms across the eastern third
of our area was shifting slowly east. A couple of bands of showers
were approaching our western counties, with colder air aloft
overspreading that area. Carrying PoPs up until 12Z to account for
the ongoing precipitation.

The upper low will lift northeast into the Oklahoma Panhandle later
this morning, then track east along the Oklahoma/Kansas border this
afternoon before lifting north into Kansas tonight. Expect the
showers to end by 12Z with skies clearing from the west during the
morning. In the wake of the Pacific cold frontal passage, west to
southwest winds will increase and become gusty this morning,
continuing through mid-afternoon before decreasing by late
afternoon. This will be supported by fairly tight surface pressure
gradient and mixing effects/downward momentum transport of stronger
winds aloft. With these and collaborative considerations, we have
decided to issue a Wind Advisory for the area along and north of a
Barnhart to San Angelo to Brownwood line today, from 10 AM to 4 PM.
With full sunshine this afternoon and some downsloping effects,
highs are expected to be in the mid/upper 60s. Much drier air will
overspread our area today. This could bring somewhat elevated fire
weather conditions, but recent proceeding rainfall will help to
have a mitigating effect.

Winds will diminish tonight, especially after 9 PM, across our
southern and central counties. With clear skies, this will allow
temperatures to dip into the mid to upper 30s with good radiational
cooling overnight. Patchy frost will be possible toward morning in
some of the low-lying areas and river valleys of our southern
counties, as temperatures radiate down toward the dewpoints. Farther
north across the Big Country, lows around 40 degrees are expected,
where wind speeds will stay a little higher.

.LONG TERM...
(Wednesday through Tuesday)

A mostly dry but cooler pattern in store for West Central Texas
into the upcoming weekend, with mainly zonal flow aloft and no
major storm systems approaching. Wednesday night and Thursday
morning may see the potential for a light frost, as nearly ideal
radiational cooling set up develops and allows temperatures to
drop, especially in the regular low lying cold air drainage
locations.

Warmer and drier for Thursday and Friday, before a much stronger
cold front drops into the area for Saturday. Models show an
impressive cold air advection and brisk northerly winds for
Saturday, with temperatures steady ir falling through the day. A
little early to jump on this quite yet, but temperatures on
Saturday may well need to be cooled even more than they are now.
Did go ahead and bump wind speeds up on Saturday behind the front.
Can not rule out a little light rain overunning the frontal
boundary on Saturday as well, so mentioned the slight chance of
rain in the Northwest Hill Country for Saturday and Saturday
Night. Think clouds and wind speeds will keep temperatures from
bottoming out Sunday morning behind the front, but this will need
to be closely watched.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 65  39  69  41 /   0   0   0   0
San Angelo 	 68  37  72  37 /   0   0   0   0
Junction 	 68  35  72  38 /  10   0   0   0

&&

.SJT Watches/Warnings/Advisories...
Wind Advisory from 10 AM this morning to 4 PM CST this afternoon
for Brown-Callahan-Coke-Coleman-Fisher-Haskell-Irion-Jones-Nolan-
Runnels-Shackelford-Sterling-Taylor-Throckmorton-Tom Green.

&&

19/07
Hazardous weather outlook, Nov 16, 3:23 PM CST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
323 PM CST MON NOV 16 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-172130-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
323 PM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF THUNDERSTORMS WILL MOVE ACROSS WEST CENTRAL TEXAS
TONIGHT. THEREFORE...ALL OF WEST CENTRAL TEXAS HAS SOME RISK
TONIGHT OF SEVERE THUNDERSTORMS. BUT...THE GREATEST RISK AREA
LIES MAINLY ALONG AND NORTH OF INTERSTATE 20. THE PRIMARY HAZARDS
ARE DAMAGING WINDS AND DEADLY LIGHTNING. HOWEVER...THUNDERSTORMS
TONIGHT MAY PRODUCE LARGE HAIL AND PERHAPS A TORNADO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE MAY NEED SPOTTERS LATER THIS EVENING.

In the hours before

Special weather statement, Nov 16, 11:15 PM CST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1115 PM CST MON NOV 16 2015

TXZ098-099-170600-
THROCKMORTON TX-HASKELL TX-
1115 PM CST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL AND WESTERN THROCKMORTON
COUNTIES UNTIL MIDNIGHT CST...

AT 1115 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BOMARTON TO 7 MILES
SOUTH OF SAGERTON...AND MOVING SOUTHEAST AT 55 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MILLERS CREEK RESERVOIR AROUND 1125 PM CST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE THE INTERSECTION OF
US-380 AND HIGHWAY 222 AND US-380 NEAR THE HASKELL-
STONEWALL COUNTY LINE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR WEST CENTRAL
TEXAS.

LAT...LON 3297 9932 3297 9999 3322 9999 3340 9992
      3340 9931
TIME...MOT...LOC 0515Z 300DEG 54KT 3357 9948 3296 9996

MC
Special weather statement, Nov 16, 11:27 PM CST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1127 PM CST MON NOV 16 2015

TXZ049-054-065-066-113-114-127-128-139-170615-
COLEMAN TX-JONES TX-COKE TX-RUNNELS TX-FISHER TX-CALLAHAN TX-
NOLAN TX-TAYLOR TX-SHACKELFORD TX-
1127 PM CST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COKE...NORTHWESTERN
COLEMAN...SOUTHEASTERN FISHER...WESTERN CALLAHAN...TAYLOR...NORTHERN
RUNNELS...EASTERN NOLAN...WESTERN SHACKELFORD AND JONES COUNTIES
UNTIL 1215 AM CST...

AT 1126 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HAMLIN TO NEAR
BLACKWELL...AND MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  HYLTON AROUND 1140 PM CST.
  HAPPY VALLEY AROUND 1150 PM CST.
  WINGATE AROUND 1155 PM CST.
  WINTERS...LUEDERS...AVOCA AND BRADSHAW AROUND 1215 AM CST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE IMPACT...
THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53...DRASCO...TRUBY...
OVALO...OAK CREEK RESERVOIR...THE INTERSECTION OF US-
180 AND FARM ROAD 600...THE INTERSECTION OF US-
180 AND RANCH ROAD 126...US-277 NEAR THE RUNNELS-NOLAN-
TAYLOR COUNTY INTERSECTION AND WILMETH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FOR WEST CENTRAL
TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CST FOR
WEST CENTRAL TEXAS.

LAT...LON 3294 9946 3194 9964 3193 10046 3295 10017
TIME...MOT...LOC 0526Z 281DEG 26KT 3295 10010 3206 10035

MC
Local storm report, Nov 16, 11:54 PM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1154 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 PM     TSTM WND GST     1 N MERKEL              32.48N 100.01W
11/16/2015  M61 MPH          TAYLOR             TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1500556

DOLL
Special weather statement, Nov 17, 12:10 AM CST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1210 AM CST TUE NOV 17 2015

TXZ098-099-113-114-127-128-170715-
JONES TX-CALLAHAN TX-THROCKMORTON TX-TAYLOR TX-SHACKELFORD TX-
HASKELL TX-
1210 AM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HASKELL...THROCKMORTON...
CALLAHAN...EASTERN TAYLOR...SHACKELFORD AND SOUTHEASTERN JONES
COUNTIES UNTIL 115 AM CST...

AT 1209 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MILLERS CREEK
RESERVOIR TO NEAR BRADSHAW...AND MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  OPLIN AROUND 1230 AM CST.
  ELBERT AROUND 1240 AM CST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MCCARTY LAKE...
ADMIRAL...THE INTERSECTION OF US-283 AND RANCH ROAD 209...
THE INTERSECTION OF US-283 AND HIGHWAY 36...US-
183 NEAR THE THROCKMORTON-STEPHENS COUNTY LINE...US-
283 NEAR THE CALLAHAN-SHACKELFORD COUNTY LINE...OVALO...
LAKE FORT PHANTOM HILL...KIRBY LAKE AND THE INTERSECTION OF US-
183 AND US-283.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR WEST CENTRAL
TEXAS.

LAT...LON 3296 9896 3295 9910 3211 9913 3210 9985
      3339 9950 3340 9897
TIME...MOT...LOC 0609Z 282DEG 36KT 3338 9934 3210 9982

MC
Local storm report, Nov 17, 12:15 AM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1215 AM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     TSTM WND GST     5 N POTOSI              32.41N  99.68W
11/17/2015  M60 MPH          TAYLOR             TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1500557

DOLL
Special weather statement, Nov 17, 12:46 AM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1246 AM CST TUE NOV 17 2015

TXZ127-128-139-170715-
COLEMAN TX-CALLAHAN TX-TAYLOR TX-
1246 AM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLEMAN...SOUTH CENTRAL
CALLAHAN AND SOUTHEASTERN TAYLOR COUNTIES UNTIL 115 AM CST...

AT 1245 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER NOVICE...OR 15 MILES NORTHWEST OF COLEMAN...MOVING NORTHEAST AT
55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN COLEMAN...
SOUTH CENTRAL CALLAHAN AND SOUTHEASTERN TAYLOR COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS...US-283 NEAR THE COLEMAN-CALLAHAN COUNTY
LINE...LAKE COLEMAN...HORDS CREEK RESERVOIR...GOLDSBORO AND ECHO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR WEST CENTRAL
TEXAS.

LAT...LON 3207 9970 3209 9959 3211 9922 3183 9937
      3176 9971
TIME...MOT...LOC 0645Z 217DEG 46KT 3197 9962

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 9:43 PM CSTSpecial Weather StatementSJTSterling47 min
Nov 16, 10:07 PM CSTSpecial Weather StatementSJTSterling38 min
Nov 16, 10:24 PM CSTSpecial Weather StatementSJTFisher, Nolan51 min
Nov 16, 10:40 PM CSTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor50 min
Nov 16, 10:47 PM CSTSpecial Weather StatementSJTCoke, Irion, Sterling43 min
Nov 16, 11:15 PM CSTSpecial Weather StatementSJTHaskell45 min
Nov 16, 11:27 PM CSTSpecial Weather StatementSJTJones, Taylor48 min
Nov 16, 11:32 PM CSTSevere Thunderstorm WarningSJTCoke, Irion, Sterling, Tom Green32 min
Nov 16, 11:40 PM CSTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor35 min
Nov 17, 12:10 AM CSTSpecial Weather StatementSJTCallahan, Shackelford, Throckmorton65 min
Nov 17, 12:46 AM CSTSpecial Weather StatementSJTColeman29 min
Nov 17, 3:17 PM CSTFrost AdvisorySJTCoke, Concho, Crockett, Irion, Kimble, Mason and 6 more17 hr

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.